MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP*ENDO LARGE APPLIER; APPLIER, HEMOSTATIC CLIP

ETHICON ENDO-SURGERY, LLC. LIGACLIP*ENDO LARGE APPLIER; APPLIER, HEMOSTATIC CLIP
Catalog Number EL414
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device analysis: the analysis results confirmed that the el414 device was returned nonfunctional as jaws were found to be in a yielded condition; therefore, the clips could not be loaded into the jaws.Possible causes for this condition may be if the device is closed over an existing hard object or clip placing stress on the jaws causing them to distort or yield and not return to their original dimensions/position or excessive application of torque to the jaws when positioning the device on a vessel.Please note that as stated in the ifu: "all surgical instruments are subject to a degree of wear and tear because of normal use.A regular and precise visual check of the instrument should be made before each use.The batch history records were reviewed and certed by external manufacturing that the manufacturing criteria was met prior to the release of the equipment.  the certificate records are accessible through external manufacturing. .
 
Event or Problem Description
It was reported that during a tlh procedure, product was not working.Not able to hold clip in jaws.

Common Device Name
APPLIER, HEMOSTATIC CLIP
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8600239
Report Number3005075853-2019-18978
Device Sequence Number2935138
Product Code HBT
UDI-Device Identifier10705036003861
UDI-Public10705036003861
Combination Product (Y/N)N
PMA/510(K) Number
K830503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEL414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2019
Initial Report FDA Received Date05/10/2019
Patient Sequence Number1